| Model Number |
N/A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.There was one similar event reported from this lot (reported as mfr report #: 3003775027-2019-00158) that was likely attributed to anatomy, and therefore, concluded as not product quality problem.Lot history records review found no indication of product deficiency.Referring to known similar events, it was presumed that unidirectional torsion and/or repeated pushing/pulling manipulation likely applied on the guide wire while its tip was being caught possibly by the lesion.When the accumulated stress exceeded the product's design limit, it led the guide wire to become fractured and separated.It was concluded that this event was not attribute to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects] separation of the guide wire.
Event or Problem Description
Uf report #: (b)(4) was received.It was reported as follows: once we had set up completed using a.035" navi-cross and a.014" command wire initial attempt to cross the lesion in the proximal was unsuccessful.This was then exchanged for a wire, which was able to be advanced, but it was at this point subintimal.At this point, using a combinations of a command wire, winn wire, a stato wire, and a glide advantage wire, we tried to get back in the true lumin which was unsuccessful.We attempted looping the wire with the neck, but that was also successful.After some period of time we elected to see if we could try a reentry device.As we got down to the distal sfa, at this point where we were able to create a reentry site, i was able to get my wire to go back luminal.The navicross was advanced and 3cc injection confirmed intraluminal course.The wound wire was then exchanged for a command wire again.The navicross was removed and attempt to advance was unsuccessful due to the significant of the lesions in the intimal tract.We then went in with a 1.5 x 150 mm armada balloon.It was able to be advanced and balloon inflation was performed from the distal to the ostium.The 2 x 200 mm armada balloon was also easily advanced into the distal to the ostium and balloon inflations performed.The inflations were done at nominal pressures for about one to two minutes.At this point the distal lesion appeared to be about 4.5mm, but wanted to confirm it.We used the ivis for evaluation of the size.A volcano eagle eye was advanced into the distal and retrograde pullback.Measurements were performed showed the distal to be about 5mm in the ostium; the proximal sfa was about 5.2 mm.There is moderate amount of calcification throughout the course of the sfa.Next we went with a 5 x 150 mm balloon and further dilated the vessel in preparation for stent deployment.Next using a 4.5 x 120 mm superior stent was deployed from distal to mid.This was then overlapped to the second 5 oh by 100 mm superior stent.Finally, a 5x80 mm was used for the proximal segment.The ostium was not stented, but was dilated further with a 5 x 60 mm armada balloon.There is a small linear dissection in the very proximal ostium segment, but is not flow-limiting.We elected to not do further stenting.Patient had timi 3 flow down the ostium.There was 100% disease in the mid popliteal, but had good collaterals.At this point the lesion was fairly focal.Elected to see how the patient will respond with the inflow treatment prior to further embarking on treating the 100% popliteal lesion, which is fairly short with good collaterals.Of note during the attempt to get back intraluminal, a starter wire tip was sheared off in the subintimal plane.This was secured with the stent deployment at that segment.
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.